Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Will simvastatin cause high SGPT readings?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
Will Simvastatin cause SGPT readings of 60? The SGOT was normal at 35 and it appears that nothing else is elevated. I also take Nexium for control of GERD. I am a type 2 diabetic and Ipresently take 500 mg of Metformin daily
Posted Tue, 23 Oct 2012 in Medicines and Side Effects
Answered by Dr. Ganesh Sanap 44 minutes later
Thanks for writing to us.
As far as your SGPT levels are concerned, they are only mildly elevated and Simvastatin is the only drug that you are taking that could cause such a situation.
We would also need an ultrasound of the liver which could a fatty liver and could possibly explain this elevation.
Since this elevation is mild, you don't need to worry about it.
What you need to do is see your physician and get yourself evaluated for a need for Simvastatin. if the Simvastatin is continued, you would need regular liver function tests. Also, you would need an ultrasound of the liver. In addition, cut down on the fatty food and oil you're taking and take plenty of fruits and XXXXXXX leafy vegetables.
Hope that helps

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor